Hello,4 days ago I stared Isotretinoin treatment 40mg per day.Before I used cream with acidum azelaicum that my dr. told me to continue.Skin was quite irritated and yesterday I got bad sunburn.All face is red and hurting even if I used SPF30.What I could do, I am desperate.Think of stopping isotretinoin, dont wanna risk skin dammage and cant completely avoid the sun, yesterday it was only 2 hours outside and its burnt.Is biafine good to use on this erytema or not?Could I take aspirin also?Thank u
Isotretinoin, Acidum Azelaicum and Sunburn?
Doctor Answers (1)
Isotretinoin, Acidum Azelaicum and Sunburn
Azelaic acid gel is used to treat mild to moderate acne, both comedonal acne and inflammatory acne. It works in part by stopping the growth of skin bacteria that cause acne, and by keeping skin pores clear. It is fine to use while on Accutane, but when on Accutane the skin can become more dry and irritated in general, so you may need to back off and only use the azelaic acid gel every few days. The most important thing is to use a GOOD sunscreen and this isn't based on the SPF number - it's based on the sunscreen's ingredients and abilities to block UVA and UVB rays. Get a sunscreen with Avobenzone and Oxybenzone for the best protection. And apply liberally and often when you are going to be outside! Biafine is great for sunburns - apply after cool water, and you can take aspirin if you'd like for whatever purpose you're taking that.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.